Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suffering from extreme anxiety and depression. Having severe nausea and uncontrolled bowels. Guide?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 632 Questions
Question
I am caring for my elderly 90 year old mother with extreme anxiety and depression and very severe nausea for the past two years.
she has just come out of hospital after being in for 7 to 8 weeks. They have continually been changing medication . As stated to all the doctors mum cannot take this any more. She is a strong women but wants too know why she has to continue with this. JUST WANTS THE ANGELS TO COME AND TAKE HER. EVERY DAY I AM BEING TOLD THIS WHY DOES SHE HAVE TO GO ON. HAD PALLATIVE CARE. THEY FEEL THEY CANNOT DO ANYMORE. HER SYMPTOMS ARE GETTING WORSE. LIGHTS COLOURS EVERYTHING ANOYING HER. I HAVE TO GET UP AT LEAST 5 TIMES A NIGHT FOR HER TO GO TO TOILET. YET SHE WILL USE HER BOWELS WHICH ARE NOT AB LE TO BE CONTROLLED. SHE IS ON HEAPS ON MEDICATION AND IT IS MAKING HER WORSE. I FEEL I WILL COLLAPSE BEFORE HER. I AM DESPERATE FOR HELP . GP NOT HELPING. VERY HARD TO GET AN APPOINTMENT SOMETIMES HAVING TO WAIT 3 WEEKS. I HAVE BEEN GIVING HER ON TOP OF HER OTHER MEDICATION VALIUM UP TO 10 MG JUST TO KEEP HER RELAXED AS IT SEEMS HER MIND IS ON OVERDRIVE. I NEED TO HEAVILY SEDATE HER FOR HER TO BE COMFORTABLE. PLEASE AT LEAST GUIDE ME IN RIGHT DIRECTION. MUM IS ASKING ME TO HELP HER BY RELIEVING FROM THIS ANGUISH.
Posted Sat, 15 Jun 2013 in Mental Health
 
 
Answered by Dr. Sundar Gnanavel 2 hours later
Hello
Thanks for your query. I understand the predicament of your mother who is under palliative careas well as your anguish and burden as a care guver to a terminally ill person. I would suggest supprtiv psychological counselling both for yourself and your mother for which you can contact a clinical psychologist. I would suggest use of clonazepam instead of valium for your mother to relieve anxiety symptoms and provide some sedation. You can also make a request to your physician to simplify the drug regimen and minimise the number of drugs for your mother. I would also recommend learning of specific coping skills as a care giver to terminally ill from a clinical psychologist. Wish you good health.
Regards
Dr XXXXXXX
Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor